Get E-Book on COVID-19

Q. Is L-Glutamine safe for a rheumatoid arthritis patient?

Answered by
Dr. Naval Mendiratta
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 06, 2016 and last reviewed on: Oct 09, 2018

Hi doctor,

My wife has been suffering from rheumatoid arthritis for more than 10 years. For the last two years, she has been taking infusions of Rituximab or Rituxan 2 g. Last infusion was six months ago. It is also confirmed that she has Leaky gut syndrome. Is it safe to take L-Glutamine (supplement for Leaky gut) for patient infused with Rituxan? Please explain.

Dr. Naval Mendiratta

Rheumatology
#

Hi,

Welcome to icliniq.com.

  • Leaky gut syndrome (leakage of undigested food or other substance due to damaged intestinal wall) is more of a hypothetical thing. A lot of researches are still going on and it is believed to trigger the autoimmune reactions in the body.
  • But, yes, it is safe to take the L-Glutamine with Rituximab. No contraindications to it as such.
  • Make sure she avoids outside food as you do not want to catch an infection, which can trigger the rheumatoid arthritis.

For further information consult a rheumatologist online --> https://www.icliniq.com/ask-a-doctor-online/rheumatologist


Was this answer helpful?

 | 

Related Questions:
What is the best treatment for Burkitt's lymphoma?
How to treat my mother's vasculitis?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask a Rheumatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.